Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 12, 2016, 5:24 PM EDT for Muscogee County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 5:24 PM EDT (21:24 UTC)
- Expired
- Jul 12, 2016, 6:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
County Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 81 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298
WWUS82 KFFC 122124
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT TUE JUL 12 2016
GAZ078-089-122215-
MUSCOGEE GA-HARRIS GA-
524 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MUSCOGEE AND SOUTHERN
HARRIS COUNTIES UNTIL 615 PM EDT...
AT 523 PM EDT...A STRONG THUNDERSTORM WAS NEAR BIBB CITY...MOVING
NORTHEAST AT 5 MPH..
HAZARD...UP TO 40 MPH WIND...DIME SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CATAULA...MULBERRY GROVE AND FORTSON.
LAT...LON 3253 8496 3261 8503 3270 8494 3267 8485
3259 8482
TIME...MOT...LOC 2123Z 248DEG 3KT 3260 8496
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:55 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 12, 3:55 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 355 PM EDT TUE JUL 12 2016 .SHORT TERM /Tonight through Wednesday Night/... Air mass today a bit drier with PW values less than 2 inches and any dynamics seem hard to find. However cape values between 1500 and 2500 and afternoon heating could produce a few strong storms this afternoon and evening. Also...the cluster of storms over the northern Gulf seems to be moving slowly north. All that to say that at least 20 percent is needed for the evening...diminishing by 06z. No big changes for Wednesday and Wednesday night...mainly diurnal. Max temperatures will be continued hot. Heat index values do not quite reach advisory criteria tomorrow. Most of east central peaks at 100 to 103...with only a few pixels of 105 in southeast Toombs county. However...this will require watching. Update...have increased the pops this afternoon and evening for west central based on radar. 41 .LONG TERM /Thursday through Tuesday/... Current forecast on track...no changes planned. Previous long term discussion follows... 17 && .LONG TERM /Thursday through Tuesday/... Current forecast on track...no changes planned. Previous long term discussion follows... 17 LONG TERM /Wednesday Night through Monday/... /Issued 354 AM EDT TUE JUL 12 2016/ Moist southwest flow will persist through the extended periods. Although there are discrepancies in location and timing, GFS/ECMWF show a series of ripples moving through the flow as mid-upper level troughing remains over the southeast/lower Mississippi Valley. Will continue good chance of mainly diurnally driven thunderstorms through the extended period. Temperatures will stay hot through the period, with highs in the mid to upper 90s. Atwell AVIATION... 18Z Update... No major changes expected from the 12z TAF set. Ceilings and VSBYs expected to stay VFR through the period. Will keep mention of thunder out of tafs for now since probability is low. Winds will stay out of the West to Southwest in the 5-10mph range. //ATL Confidence...18Z Update... Confidence high on all elements 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 97 74 96 / 20 20 20 30 Atlanta 74 93 75 93 / 20 20 20 30 Blairsville 66 89 67 88 / 20 20 20 30 Cartersville 70 93 72 93 / 20 20 20 30 Columbus 74 97 75 95 / 40 20 20 30 Gainesville 73 94 74 92 / 20 20 20 30 Macon 73 98 74 96 / 20 20 20 30 Rome 70 94 71 94 / 20 20 20 30 Peachtree City 70 93 71 93 / 20 20 20 30 Vidalia 75 99 75 96 / 20 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....17 AVIATION...41
Hazardous weather outlook, Jul 12, 4:54 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 454 PM EDT TUE JUL 12 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 454 PM EDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT... ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH THE MID TO LATE EVENING HOURS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THROUGH THE EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE... WITH FREQUENT LIGHTNING AND POTENTIALLY DAMAGING WINDS BEING THE MAIN STORM THREATS. ALTHOUGH A STRONG STORM COULD DEVELOP ANYWHERE THIS EVENING... IT APPEARS THE GREATEST STRONG TO SEVERE STORM THREAT WILL BE MAINLY ALONG AND SOUTH OF INTERSTATE 20 WEST OF ATLANTA... AND WEST OF INTERSTATE 75 SOUTH OF ATLANTA. THE ISOLATED STRONG TO SEVERE STORM THREAT WILL GREATLY DIMINISH BY 10 PM WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG TO ISOLATED SEVERE DURING THE AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 12, 4:56 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT TUE JUL 12 2016
GAZ102-122145-
STEWART GA-
456 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 545 PM
EDT...
AT 452 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
SOUTHWEST OF OMAHA TO SOUTH OF SANFORD...MOVING NORTHEAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE ROAD
REMEMBER...TURN AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LUMPKIN...OMAHA...SANFORD...PROVIDENCE CANYON STATE PARK...WESTVILLE
AND CHARLES.
LAT...LON 3193 8481 3192 8491 3195 8496 3198 8496
3198 8501 3197 8503 3198 8504 3199 8504
3199 8507 3209 8504 3213 8506 3218 8501
3220 8496 3221 8498 3222 8493 3223 8492
3210 8478 3192 8469 3192 8477
TIME...MOT...LOC 2052Z 244DEG 12KT 3206 8520 3177 8497 3150 8507Special weather statement, Jul 12, 5:06 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT TUE JUL 12 2016
GAZ078-079-089-122145-
MUSCOGEE GA-HARRIS GA-TALBOT GA-
506 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MUSCOGEE...
SOUTHEASTERN HARRIS AND SOUTHWESTERN TALBOT COUNTIES UNTIL 545 PM
EDT...
AT 506 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTH FORT BENNING...
OR EAST OF COLUMBUS...MOVING NORTHEAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
UPATOI...FLAT ROCK...MIDLAND AND BOX SPRINGS.
LAT...LON 3265 8474 3262 8464 3253 8463 3253 8465
3252 8468 3252 8470 3251 8471 3251 8473
3249 8474 3246 8484 3254 8489
TIME...MOT...LOC 2106Z 242DEG 12KT 3252 8482Special weather statement, Jul 12, 5:11 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT TUE JUL 12 2016
GAZ066-067-122200-
TROUP GA-MERIWETHER GA-
511 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TROUP AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 600 PM EDT...
AT 510 PM EDT...A STRONG THUNDERSTORM WAS NORTHWEST OF PINE
MOUNTAIN...OR SOUTHEAST OF LAGRANGE. THIS STORM WAS MOVING
NORTHEAST 5 MPH.
.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PINE
MOUNTAIN...MOUNTVILLE...ODESSADALE...STOVALL...BIG SPRINGS...SMITHS
CROSSROAD AND BAUGHS CROSSROADS.
LAT...LON 3306 8492 3302 8480 3287 8477 3287 8498
3294 8504
TIME...MOT...LOC 2110Z 239DEG 4KT 3293 8495Special weather statement, Jul 12, 5:18 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT TUE JUL 12 2016
GAZ102-103-122200-
WEBSTER GA-STEWART GA-
518 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WEBSTER AND NORTHEASTERN
STEWART COUNTIES UNTIL 600 PM EDT...
AT 517 PM EDT...A STRONG THUNDERSTORM WAS NEAR LUMPKIN...MOVING
NORTHEAST AT 15 MPH.
HAZARD...UP TO 45 MPH WIND...DIME SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...RICHLAND...LOUVALE...WESTVILLE...CHARLES AND BROOKLYN.
LAT...LON 3206 8486 3212 8489 3223 8482 3223 8481
3222 8481 3222 8480 3223 8480 3223 8466
3210 8459 3202 8476
TIME...MOT...LOC 2117Z 221DEG 12KT 3208 8483Special weather statement, Jul 12, 5:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT TUE JUL 12 2016
GAZ078-089-122215-
MUSCOGEE GA-HARRIS GA-
524 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MUSCOGEE AND SOUTHERN
HARRIS COUNTIES UNTIL 615 PM EDT...
AT 523 PM EDT...A STRONG THUNDERSTORM WAS NEAR BIBB CITY...MOVING
NORTHEAST AT 5 MPH..
HAZARD...UP TO 40 MPH WIND...DIME SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CATAULA...MULBERRY GROVE AND FORTSON.
LAT...LON 3253 8496 3261 8503 3270 8494 3267 8485
3259 8482
TIME...MOT...LOC 2123Z 248DEG 3KT 3260 8496The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:01 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Clarke, Hall, Jackson, Madison and 1 more | 44 min |
| Jul 11, 8:20 PM EDT | Special Weather Statement | FFC | Towns, Union, White | 40 min |
| Jul 12, 4:56 PM EDT | Special Weather Statement | FFC | Stewart | 49 min |
| Jul 12, 5:06 PM EDT | Special Weather Statement | FFC | Muscogee | 39 min |
| Jul 12, 5:11 PM EDT | Special Weather Statement | FFC | Troup | 49 min |
| Jul 12, 5:18 PM EDT | Special Weather Statement | FFC | Stewart | 42 min |
| Jul 12, 5:47 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Muscogee | 43 min |
| Jul 12, 5:58 PM EDT | Special Weather Statement | FFC | Troup | 47 min |
| Jul 12, 6:04 PM EDT | Special Weather Statement | FFC | Troup | 41 min |
| Jul 12, 6:19 PM EDT | Special Weather Statement | FFC | Haralson | 41 min |
| Jul 12, 6:21 PM EDT | Special Weather Statement | FFC | Upson | 39 min |
| Jul 12, 6:34 PM EDT | Special Weather Statement | FFC | Coweta | 41 min |
| Jul 12, 6:38 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 52 min |
| Jul 12, 6:48 PM EDT | Special Weather Statement | FFC | Wilcox | 42 min |
| Jul 12, 7:03 PM EDT | Special Weather Statement | FFC | Upson | 27 min |
| Jul 12, 7:30 PM EDT | Special Weather Statement | FFC | Lamar, Pike, Upson | 45 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.